MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLT-LSB STYLE

AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLT-LSB STYLE
Catalog Number LSBK1-AX-05
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As stated in the event description section, ad-tech responded back to the customer the day they were notified to obtain additional information.To date, the customer has not responded back.Thus, it is unknown what the outcome/current status is of the patient.An internal complaint investigation was performed for this issue.Specifically, a historical complaints review was completed for the alleged deficiency "broken anchor bolts".There have been ten similar complaints for anchor bolts breaking between 1/1/2016 and 3/29/2018.A capa and investigation review was also conducted for the alleged deficiency "anchor bolt broke after implantation" and there have been no capas or investigations opened for this issue to date.A batch record review was performed for the impacted product on 4/6/2018 (for lot 208140625, batch# 103573).Specific to batch# 103573, (b)(4) (lsbk1) anchor bolts were planned for this work order and (b)(4) were completed.There were no additional issues noted in the work order process notes that would contribute to the reported complaint and all kits passed the in-process and final qc checks.The products were returned to ad-tech on 4/13/2018 and a return analysis was completed.Specific to this complaint, three lsbk1-ax-05 (21mm) and three lsbk1-bx-05 (13 mm) anchor bolts were returned.The products were received in a used and unsterilized condition.A visual examination was able to be performed through the clear packaging in which products were received.Four of the six anchor bolts were returned unbroken: one lsbk1-ax-05 (21mm), and three lsbk1-bx-05 (13mm).The other two anchor bolts lsbk1-ax-05 (21mm) were visually confirmed to be broken at the thread area that would affix the anchor bolt to the skull of a patient.Therefore, the complaint return analysis does confirm the reported alleged deficiency.A risk assessment was performed and the risk level is considered alap (as low as possible).The investigation is still on-going as ad-tech is awaiting further information from the distributor/customer.
 
Event or Problem Description
On 3/29/2018, the ad-tech clinical specialist received an email from a distributor stating that they were informed by one of their customers that during a case, two ad-tech anchor bolts "fell off" a few days after implantation.A ct scan was performed and the "distal screw part" of the anchor bolts remained in the patient, which showed that the anchor bolts were snapped after implantation.A second surgery was scheduled to remove all the electrodes with anchor bolts on (b)(6) 2018.The distributor stated that the patient was experiencing a fever and the hospital did not know if this was due to the open wound from the broken anchor bolts or other clinical reasons.Ad-tech responded back to the customer the day they were notified to obtain additional information to help aid with the complaint investigation.To date, the customer has not responded back.It is unknown what the outcome or current status is of the patient.A supplement report will be initiated should ad-tech receive additional information relevant to this medwatch report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As stated in the event description section, ad-tech responded back to the customer the day they were notified to obtain additional information.To date, the customer has not responded back.Thus, it is unknown what the outcome/current status is of the patient.An internal complaint investigation was performed for this issue.Specifically, a historical complaints review was completed for the alleged deficiency "broken anchor bolts".There have been ten similar complaints for anchor bolts breaking between 1/1/2016 and 3/29/2018.A capa and investigation review was also conducted for the alleged deficiency "anchor bolt broke after implantation" and there have been no capas or investigations opened for this issue to date.A batch record review was performed for the impacted product on 4/6/2018 (for lot 208140625, batch# 103573).Specific to batch# 103573, 17 (lsbk1) anchor bolts were planned for this work order and 17 were completed.There were no additional issues noted in the work order process notes that would contribute to the reported complaint and all kits passed the in-process and final qc checks.The products were returned to ad-tech on 4/13/2018 and a return analysis was completed.Specific to this complaint, three lsbk1-ax-05 (21mm) and three lsbk1-bx-05 (13 mm) anchor bolts were returned.The products were received in a used and unsterilized condition.A visual examination was able to be performed through the clear packaging in which products were received.Four of the six anchor bolts were returned unbroken: one lsbk1-ax-05 (21mm), and three lsbk1-bx-05 (13mm).The other two anchor bolts lsbk1-ax-05 (21mm) were visually confirmed to be broken at the thread area that would affix the anchor bolt to the skull of a patient.Therefore, the complaint return analysis does confirm the reported alleged deficiency.A risk assessment was performed and the risk level is considered alap (as low as possible).The investigation is still on-going as ad-tech is awaiting further information from the distributor/customer.Updated: 9/21/2018.An investigation was conducted as part of mdr 2183456-2018-00001 to look into the anchor bolt suppliers for the 2016 to present complaints regarding "anchor bolts breaking".Out of the 14 complaints received, 10 were confirmed to be from bolts supplied by integrated medical solutions (ims), and the remaining 4 complaints did not have product information, thus the suppliers could not be confirmed.It is possible that the remaining 4 complaints could have been from other suppliers, but this could not be determined.This means that 71.43% of anchor bolt complaints are confirmed to be from ims supplied bolts.In addition to this, 37% of the anchor bolts issued from 2016 to present were ims supplied anchor bolts.The probability of this occurring at random is less than 1%.Given the significance of this data, it is probable that the issue of bolts breaking is linked to ims supplied anchor bolts.Integrated medical solutions (ims) is no longer a supplier of ad-tech medical, as they were disqualified on march 8, 2018.There are no bolts in stock from ims, and the last order with them was placed in january of 2017.Per the risk assessment, the risk level remains alap.All anchor bolt products were evaluated to obtain the mean annual clinical uses.All complaints identified through the historical complaint review were considered during occurrence calculations, since none refuted the reported deficiency.However, only one complaint had a return analysis which supported the alleged deficiency.The occurrence value remains the same and no additional changes are required within rmf-4015-ufmea anchor bolt-ufmea.As stated in rmf-4005-4, all indicated uses of the device have mitigated risks that are determined to be alap.In view of the complete analysis, the benefits outweigh the risks.No further risk mitigations are available thus no corrective actions will be implemented as part of the complaint.A recall is not required as the device malfunction did not cause a death or serious injury nor would it cause a death or serious injury should it recur.Based on this investigation, this complaint was closed and the issue is being monitored moving forward.Close attention will be paid to the suppliers of any bolts breaking.

Brand Name
ANCHOR BOLT-LSB STYLE
Common Device Name
ANCHOR BOLT-LSB STYLE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek 53154
MDR Report Key7469504
Report Number2183456-2018-00002
Device Sequence Number13771511
Product Code GCZ
UDI-Device Identifier90841823104260
UDI-Public(01)90841823104260(17)181001(10)0103573208140625
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2018
Device Catalogue NumberLSBK1-AX-05
Device Lot Number208140625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;